Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 27, NWS New York, NY

August 13, 2014Nassau County, Suffolk County, New York

NWS New York, NY issued this flash flood warning at Aug 13, 2014, 2:54 AM EDT for Nassau County, Suffolk County, New York. It was in force for 3 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2014, 2:54 AM EDT (06:54 UTC)
Expired
Aug 13, 2014, 5:45 AM EDT
In force
3 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Nassau County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 42 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 3:58 AM EDTFLASH FLOODFarmingdale, NYROAD CLOSED DUE TO FLOODING. ROUTE 110 BETWEEN ROUTE 109/FARMINGDALE ROAD AND RULAND ROAD.
Aug 13, 4:03 AM EDTFLASH FLOODMassapequa, NYSUNRISE HIGHWAY/ROUTE 27 CLOSED DUE TO FLOODING BETWEEN CARMANS ROAD AND UNQUA ROAD
Aug 13, 4:10 AM EDTFLASH FLOODFarmingdale, NYROUTE 110 CLOSED BOTH WAYS DUE TO FLOODING FROM CONKLIN STREET TO SHERWOOD AVE.
Aug 13, 4:25 AM EDTFLASH FLOODJericho, NYALL LANES CLOSED ON THE NORTHERN STATE PARKWAY AT EXIT 35
Aug 13, 5:01 AM EDTFLASH FLOODBrentwood, NYSAGTIKOS PARKWAY IS CLOSED SOUTHBOUND AT EXIT S2 DUE TO FLOODING.
Aug 13, 5:01 AM EDTFLASH FLOODDix Hills, NYLONG ISLAND EXPRESSWAY CLOSED AT EXIT 51 DUE TO FLOODING.
Aug 13, 5:09 AM EDTFLASH FLOODBellmore, NY8 INCHES OF WATER IN THE FIRST FLOOR OF A HOUSE
Aug 13, 5:25 AM EDTFLASH FLOOD1 Se Bethpage, NYNY 135 CLOSED DUE TO FLOODING AT POWELL AVENUE.
Aug 13, 5:30 AM EDTFLASH FLOODNesconset, NYFIRE DEPARTMENT IS DEPLOYING BOATS TO RESCUE TRAPPED VEHICLE OCCUPANTS AT NICHOLS ROAD AND ROY DRIVE.
Aug 13, 5:41 AM EDTFLASH FLOODCommack, NYJERICHO TPK CLOSED IN BOTH DIRECTIONS IN COMMACK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 64 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 6.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WGUS51 KOKX 130654
FFWOKX
NYC059-103-130945-
/O.NEW.KOKX.FF.W.0027.140813T0654Z-140813T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
254 AM EDT WED AUG 13 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
  NASSAU COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 545 AM EDT

* AT 246 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM AN AREA OF HEAVY RAIN WITH EMBEDDED
  THUNDERSTORMS MOVING INTO NASSAU AND SUFFOLK COUNTIES. RAINFALL 
  RATES WILL RANGE FROM 1 TO 2 INCHES PER HOUR IN THE HEAVIEST OF 
  THE RAIN.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  VALLEY STREAM...LYNBROOK...FREEPORT...HEMPSTEAD...WANTAGH...
  MASSAPEQUA...MINEOLA...LEVITTOWN...WESTBURY...LINDENHURST...
  HICKSVILLE...FARMINGDALE...BABYLON...PLAINVIEW...GLEN COVE...
  SYOSSET...WOODBURY...BAY SHORE...ISLIP...BRENTWOOD...HUNTINGTON...
  SAYVILLE...COMMACK...PATCHOGUE...NORTHPORT...SMITHTOWN...MEDFORD...
  CENTEREACH...STONY BROOK...MIDDLE ISLAND...PORT JEFFERSON...
  MOUNT SINAI AND ROCKY POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.

WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.

&&

LAT...LON 4058 7376 4074 7370 4087 7372 4085 7366
      4091 7364 4090 7349 4095 7349 4091 7341
      4096 7340 4091 7321 4098 7312 4097 7287
      4074 7294 4065 7338 4064 7321 4066 7321
      4071 7295 4069 7295 4061 7326

$$

MPS
2 follow-up statements
527 
WGUS71 KOKX 130758
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
358 AM EDT WED AUG 13 2014

NYC059-103-130945-
/O.CON.KOKX.FF.W.0027.000000T0000Z-140813T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASSAU NY-SUFFOLK NY-
358 AM EDT WED AUG 13 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM EDT FOR
SUFFOLK AND NASSAU COUNTIES...

AT 353 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY RAIN ACROSS NASSAU AND WESTERN SUFFOLK COUNTIES...WITH THE 
HEAVIEST RAIN ALONG THE COAST AND MOVING TOWARDS THE BORDER BETWEEN 
NASSAU AND SUFFOLK COUNTIES. RAINFALL RATES WILL RANGE FROM 2 TO 3 
INCHES PER HOUR...WITH LOCALIZED AREAS RECEIVING UP TO 4 INCH PER 
HOUR RAINFALL RATES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4058 7376 4074 7370 4087 7372 4085 7366
      4091 7364 4090 7349 4095 7349 4091 7341
      4096 7340 4091 7321 4098 7312 4097 7287
      4074 7294 4065 7338 4064 7321 4066 7321
      4071 7295 4069 7295 4061 7326

$$

MPS
542 
WGUS71 KOKX 130938
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
538 AM EDT WED AUG 13 2014

NYC059-103-130946-
/O.EXP.KOKX.FF.W.0027.000000T0000Z-140813T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASSAU NY-SUFFOLK NY-
538 AM EDT WED AUG 13 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 AM EDT FOR NASSAU 
COUNTY...

THE FLASH FLOOD WARNING WILL EXPIRE FOR NASSAU COUNTY...BUT REMAINS 
IN EFFECT FOR SUFFOLK COUNTY.

LAT...LON 4058 7376 4074 7370 4087 7372 4085 7366
      4091 7364 4090 7349 4095 7349 4091 7341
      4096 7340 4091 7321 4098 7312 4097 7287
      4074 7294 4065 7338 4064 7321 4066 7321
      4071 7295 4069 7295 4061 7326

$$

MPS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 1:54 AM EDT, 1 hour earlier.

Area forecast discussion, Aug 13, 1:54 AM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
154 AM EDT WED AUG 13 2014

.SYNOPSIS...
LOW PRESSURE OVER THE GREAT LAKES WILL TRACK INTO SOUTHERN CANADA
TONIGHT. SECONDARY LOW PRESSURE WILL DEVELOP NEAR THE DELMARVA
PENINSULA TONIGHT AND TRACK INTO THE AREA BY WEDNESDAY MORNING AND
ACROSS SOUTHERN NEW ENGLAND WEDNESDAY NIGHT. AN UPPER LEVEL
DISTURBANCE WILL PASS ACROSS ON THURSDAY...THEN HIGH PRESSURE WILL
BUILD IN FOR FRIDAY AND SATURDAY. A WEAK COLD FRONT WILL APPROACH
ON SUNDAY...AND PASS THROUGH SUNDAY NIGHT. WEAK HIGH PRESSURE WILL
RETURN FOR MONDAY AND TUESDAY.

&&

.NEAR TERM /THROUGH TODAY/...
UPPER LEVEL TROUGH PIVOTING THROUGH THE GREAT LAKES THIS
EVENING...EVENTUALLY BECOMING NEGATIVELY TILTED DURING THE DAY WED.
A PIECE OF VORTICITY ENERGY...SWINGING THROUGH THE BASE OF THE
TROUGH HAS RESULTED IN THE DEVELOPMENT OF A SECONDARY LOW OVER THE
MID ATLANTIC. THIS SECONDARY LOW PRESSURE SYSTEM IS STILL EXPECTED
TO MOVE NORTHEAST...PASSING OVER THE LOCAL AREA DURING THE DAY ON
WEDNESDAY. AN INCREASE OF MOISTURE WILL BE USHERED INTO THE
REGION...THANKS TO THE DEVELOPMENT OF A LOW LEVEL JET. PWATS WILL
INCREASE TO NEAR 2 INCHES. WITH THE INCREASED MOISTURE...HIGH
RAINFALL RATES CAN BE EXPECTED...BETWEEN 1-2 INCHES/HOUR. WILL BE
MONITORING TO SEE IF THE 70 DEGREE DEW PTS DO INDEED NUDGE INTO
THE AREA...AS INDICATIVE ON THE 18Z NAM. 02Z OBS STILL SHOWING DEW
PTS HOVERING IN THE UPPER 60S...SO WILL HAVE TO WATCH. A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH
WEDNESDAY AFTERNOON.

02Z RADAR REFLECTIVITY SHOWING LIGHT-MOD RAIN MOVING INTO NYC
METRO/LI AREA...WITH BULK OF HEAVIER PCPN STILL OVER SOUTHERN NJ.
STILL EXPECTING THIS HEAVIEST RAIN TO ARRIVE BETWEEN 08-13Z. INCREASED
WINDS WITH GUSTS UP TO 30 MPH STILL PSBL DURING THE MORNING HOURS AS
THE LATEST BUFKIT SOUNDINGS INDICATING STRONGER WINDS ALOFT THAT
COULD POTENTIALLY MIX DOWN...ESP IN THE PERIODS OF HEAVIER RAINS.

HIGH TIDE COINCIDING WITH HEAVY RAIN TONIGHT WILL EXACERBATE THE
FLOODING SITUATION. SEE HYDRO AND TIDES/COASTAL FLOODING SECTIONS
FOR MORE INFORMATION.

ALSO...WITH MARGINAL INSTABILITY OVERNIGHT THERE IS THE POTENTIAL
FOR A FEW STRONG THUNDERSTORMS TO DEVELOP. SOME OF THESE STORMS WILL
BE CAPABLE OF DAMAGING WINDS...OR EVEN A BRIEF TORNADO DURING THE
MORNING HOURS ALONG THE WARM FRONT. THE MAIN TIME FRAME FOR THIS
THREAT WILL BE 08-12Z.

MOST OF THE HEAVY RAIN WILL COME TO AN END ACROSS THE WESTERN HALF
OF THE FORECAST BY EARLY AFTERNOON. SOME MODERATE TO LOCALLY HEAVY
RAIN WILL CONTINUE ACROSS THE EASTERN SECTIONS.

TEMPERATURES TONIGHT WILL FALL INTO THE MIDDLE 60S TO NEAR 70. ON
WEDNESDAY...HIGHS WILL REACH THE UPPER 70S TO LOWER 80S.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM THURSDAY/...
LOW PRESSURE MOVES AWAY FROM THE REGION WEDNESDAY NIGHT. ANY
LEFTOVER PRECIPITATION WILL END WITH MUCH DRIER AIR MOVING INTO THE
REGION. SKIES WILL CLEAR AND LOWS WILL FALL INTO THE 50S AND LOWER
TO MID 60S.

THERE IS A MODERATE RISK FOR RIP CURRENT DEVELOPMENT ALONG THE
ATLANTIC OCEAN BEACHES...MAINLY IN THE MORNING AND EARLY
AFTERNOON.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A FAIRLY STRONG MID LEVEL VORT MAX WILL PIVOT AROUND A CLOSED UPPER
LOW OVER SRN QUEBEC THU AFTERNOON/EVENING...WITH ENOUGH MOISTURE
PRESENT TO SPARK ISOLD TO WIDELY SCT SHOWERS DURING THAT TIME.
THEREAFTER...HIGH PRESSURE SHOULD DOMINATE INTO SUNDAY AS THE CLOSED
LOW SLOWLY RETREATS E-NE TOWARD THE CANADIAN MARITIMES BY SUNDAY
MORNING...PLACING THE AREA UNDER MID LEVEL CONFLUENCE ON ITS BACK
SIDE.

ANOTHER SHORTWAVE PIVOTING AROUND THE CLOSED LOW ON SUNDAY WILL DRAG
A WEAK COLD FRONT SE TOWARD THE AREA...WITH SCT SHOWERS/ISOLD TSTMS
POSSIBLE. ECMWF BRINGS PRECIP IN EARLY BUT INSTEAD TIMED CONVECTION
PER CLIMATOLOGY...BEGINNING INLAND EARLY IN THE AFTERNOON AND
SPREADING SE TOWARD THE COAST BY LATE AFTERNOON.

WEAK HIGH PRESSURE SHOULD FOLLOW IN THE WAKE OF THE COLD FRONT FOR
MON-TUE. GFS IS QUICK TO BRING A FRONTAL SYSTEM TO OUR DOORSTEP ON
TUE...SO FCST SLIGHT CHANCE POP FOR AFTERNOON SHOWERS.

TEMPS SHOULD RUN A FEW DEG BELOW AVG FOR THU-FRI...THEN RUN CLOSER
TO BUT JUST SHY OF AVG FOR SAT-MON...AND NEAR AVG FOR TUE.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
A COMPLEX LOW PRESSURE SYSTEM MOVES THROUGH THE TERMINALS THROUGH
MID AFTERNOON TODAY. MVFR CONDITIONS ARE EXPECTED IN SHOWERS WITH
IFR CONDITIONS LIKELY IN HEAVIER SHOWERS THROUGH EARLY THIS
MORNING...12Z TO 14Z. WITH A LOW LEVEL JET OF 35KT TO 40KT MOVING
THROUGH HIGHER GUSTS TO 35 KT WILL ALSO BE LIKELY IN THE HEAVIER
SHOWERS. THERE IS A LOW CHANCE OF THUNDER THROUGH 12Z...WITH LOW
COVERAGE AND UNCERTAINTY IN TIMING NOT INCLUDED IN THE FORECAST.

SOUTHEAST TO SOUTH WIND WILL SHIFT TO THE SOUTHWEST AND WEST LATE
THIS MORNING INTO THIS AFTERNOON AND THE LOW PRESSURE SYSTEM MOVES
THROUGH THE AREA AND CONDITIONS IMPROVE TO VFR.

AMENDMENTS WILL BE LIKELY FOR TIMING AND CONDITIONS THROUGH THIS
MORNING.

.OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.WED NIGHT-SAT...VFR.
.SUN...VFR. CHANCE OF SHOWERS.

&&

.MARINE...
INCREASING S-SW FLOW AHEAD OF AN APPROACHING FRONTAL SYSTEM SHOULD
BUILD OCEAN SEAS TO SCA LEVELS LATE THIS EVENING. WINDS WILL
INCREASE...WITH GUSTS BETWEEN 25-30 KT. A FEW GUSTS MAY APPROACH
GALE FORCE DURING THE EARLY MORNING HOURS...BUT FOR NOW WILL KEEP
SPEEDS BELOW 35KT. SCA CONTINUES FOR ALL WATERS TONIGHT...AND MOST
WATERS THROUGH WEDNESDAY AFTERNOON.

WINDS WILL DIMINISH WEDNESDAY AFTERNOON/EVENING...AND SEAS WILL
START TO SLOWLY SUBSIDE THROUGH WEDNESDAY NIGHT.

LINGERING SCA LEVEL OCEAN SEAS OUT EAST THU MORNING PER WAVEWATCH
SHOULD SUBSIDE BY THU MORNING...BUT THOSE SEAS WILL NOT BE
COMPLETELY OUT OF THE WOODS UNTIL LATE THU NIGHT...AS A PD OF
INCREASED WSW FLOW AHEAD OF AN UPPER LEVEL DISTURBANCE PASSING
ACROSS DURING THU AFTERNOON/EVE COULD BRIEFLY PUSH OCEAN SEAS OUT
EAST BACK TO 5 FT.

&&

.HYDROLOGY...
THERE IS INCREASING LIKELIHOOD OF A WIDESPREAD 2 TO 3 INCH
RAINFALL WITH LOCAL AMTS TO OVER 4 INCHES WITH THE HEAVIEST AMOUNTS
FALLING LATE TONIGHT INTO WEDNESDAY MORNING. VERY LOW CONFIDENCE
OF 5-6 INCHES BUT CANNOT COMPLETELY RULE OUT. RAINFALL RATES COULD
APPROACH 2 INCHES PER HOUR DURING THE PERIOD OF HEAVIEST
RAINFALL...GENERALLY 08-13Z. A FLASH FLOOD WATCH REMAINS IN EFFECT
TO ADDRESS POTENTIAL FOR SIGNIFICANT URBAN FLOODING AND ALSO
FLOODING OF SOME SMALL STREAMS. HIGH TIDES ALONG THE COAST COULD
COMBINE WITH HEAVY RAIN TO EXACERBATE PROBLEMS IN LOW LYING
COASTAL SECTIONS.

DRY CONDS ARE THEN EXPECTED FOR THE END OF THE WEEK AND OVER THE
WEEKEND.

&&

.TIDES/COASTAL FLOODING...
WIDESPREAD MINOR COASTAL FLOODING EXPECTED WITH THE HIGH TIDE CYCLE
TONIGHT WITH A PERSISTENT AND STRENGTHENING SE FLOW AHEAD OF AN
APPROACHING LOW PRESSURE SYSTEM...AND IN COMBINATION WITH ONGOING
HEAVY RAIN. THERE IS THE POTENTIAL FOR LOCALIZED MODERATE INUNDATION
ALONG THE SOUTH SHORE OF QUEENS AND NASSAU COUNTY WHERE ONLY
1.5-1.75 FT SURGE IS NEEDED TO REACH MODERATE THRESHOLDS.

WILL CONTINUE THE COASTAL FLOOD ADVISORY FROM 9PM-1AM FOR OCEAN
AREAS AND FROM 11PM-3AM FOR LI SOUND AREAS. GENERALLY EXPECTING
0.5-1 FT DEPARTURES FOR THE OCEAN ZONES AND 1-1.5 FT DEPARTURES FOR
LI SOUND. ONCE THIS HIGH TIDE CYCLE ENDS...WILL EVALUATE THE
FUTURE HIGH TIDE CYCLES...WITH THE POTENTIAL OF MINOR THRESHOLDS
BEING MET AGAIN ONCE AGAIN DURING THE HIGH TIDE CYCLE WED
MORNING/EARLY AFTN.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR CTZ005>012.
     COASTAL FLOOD ADVISORY UNTIL 3 AM EDT EARLY THIS MORNING FOR
     CTZ009-010.
NY...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NYZ067>075-
     078>081-176>179.
     COASTAL FLOOD ADVISORY UNTIL 3 AM EDT EARLY THIS MORNING FOR
     NYZ071-073-078-176-177.
NJ...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NJZ002-004-006-
     103>108.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR ANZ335-
     338-345.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ330-
     340.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR ANZ355.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ350-353.

&&
Hazardous weather outlook, Aug 12, 4:05 PM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
405 PM EDT TUE AUG 12 2014

CTZ005>008-011-012-NJZ002-004-103>105-107-NYZ067>070-072-079-081-
132015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-NEW YORK (MANHATTAN)-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
405 PM EDT TUE AUG 12 2014

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-106-108-NYZ074-075-080-178-179-132015-
HUDSON-EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
405 PM EDT TUE AUG 12 2014

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM
EDT WEDNESDAY...
...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-010-NYZ071-073-078-176-177-132015-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
405 PM EDT TUE AUG 12 2014

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 AM
EDT WEDNESDAY...
...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-132015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
405 PM EDT TUE AUG 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 12:59 AM EDTSpecial Marine WarningOKX91 min
Aug 13, 2:23 AM EDTSpecial Marine WarningOKX82 min
Aug 13, 3:11 AM EDTAreal Flood AdvisoryOKXKings, Queens3 hr
Aug 13, 3:42 AM EDTCoastal Flood AdvisoryOKXBronx, Nassau, Queens, Suffolk, Westchester11 hr
Aug 13, 3:42 AM EDTCoastal Flood AdvisoryOKXKings, Nassau, Queens, Suffolk8 hr
Aug 13, 3:43 AM EDTSpecial Marine WarningOKX92 min
Aug 13, 5:16 AM EDTSpecial Marine WarningOKX59 min
Aug 13, 5:21 AM EDTFlash Flood WarningOKXSuffolk4 hr
Aug 13, 5:52 AM EDTAreal Flood AdvisoryOKXNassau, Suffolk5 hr
Aug 13, 6:29 AM EDTFlash Flood WarningOKXNassau, Suffolk3 hr
Aug 13, 6:34 AM EDTSpecial Marine WarningOKX86 min
Aug 13, 9:05 AM EDTAreal Flood AdvisoryOKXSuffolk4 hr
Aug 13, 9:16 AM EDTSpecial Marine WarningOKX119 min
Aug 13, 11:15 AM EDTSpecial Marine WarningOKX2 hr
Aug 13, 2:09 PM EDTSmall Craft AdvisoryOKX4 hr
Aug 13, 4:17 PM EDTCoastal Flood StatementOKXKings, Nassau, Queens, Suffolk9 hr
Aug 13, 4:17 PM EDTRip Current StatementOKXNassau, Queens, Suffolk5 hr
Aug 13, 5:08 PM EDTSpecial Weather StatementOKXRockland37 min
Aug 13, 6:42 PM EDTSpecial Marine WarningOKX48 min
Aug 13, 6:44 PM EDTSpecial Weather StatementOKXNassau46 min
Aug 13, 6:49 PM EDTSpecial Weather StatementOKXWestchester41 min
Aug 13, 7:03 PM EDTSpecial Weather StatementOKXSuffolk57 min
Aug 13, 7:26 PM EDTSpecial Marine WarningOKX49 min
Aug 13, 7:43 PM EDTSpecial Weather StatementOKXSuffolk62 min
Aug 13, 7:48 PM EDTAreal Flood AdvisoryOKXSuffolk117 min

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.